Alert archive / Michigan / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 29, NWS Gaylord, MI

July 19, 2013Alpena County, Montmorency County, Presque Isle County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jul 19, 2013, 10:57 AM EDT for Alpena County, Montmorency County, Presque Isle County, Michigan. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2013, 10:57 AM EDT (14:57 UTC)
Expired
Jul 19, 2013, 12:00 PM EDT
In force
63 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Alpena County, MI, Montmorency County, MI, Presque Isle County, MI

The radar

The NCL Michigan radar (KAPX), 91 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 3.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2013-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1047 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2013-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1047 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1062 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.8
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

468 
WUUS53 KAPX 191457
SVRAPX
MIC007-119-141-191600-
/O.NEW.KAPX.SV.W.0029.130719T1457Z-130719T1600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1057 AM EDT FRI JUL 19 2013

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ALPENA COUNTY IN NORTHERN LOWER MICHIGAN...
  NORTHERN MONTMORENCY COUNTY IN NORTHERN LOWER MICHIGAN...
  PRESQUE ISLE COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL NOON EDT

* AT 1052 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM KOEHLER TOWNSHIP TO 6 MILES SOUTHEAST OF AFTON TO
  EASTERN CORWITH TOWNSHIP TO MANCELONA...AND MOVING EAST AT 65 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  ONAWAY...ROGERS CITY...LACHINE...ALPENA...ONAWAY STATE PARK...ALLIS
  TOWNSHIP...TOCQUEOC...MILLERSBURG...BISMA                          
  TOWNSHIP...HAWKS...BRILEY TOWNSHIP...LONG LAKE...GRASS LAKE...     
  ROYSTON...METZ...HAGENSVILLE...POSEN...LONG RAPIDS AND THOMPSONS   
  HARBOR STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS. DO NOT DRIVE 
YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4504 8344 4505 8437 4520 8436 4520 8425
      4547 8425 4545 8384 4542 8371 4536 8359
      4536 8349 4527 8337 4524 8340 4519 8336
      4520 8331 4517 8336 4515 8330 4510 8330
TIME...MOT...LOC 1457Z 269DEG 57KT 4537 8427 4524 8427
          4516 8430 4497 8495

HAIL...<.75IN
WIND...60MPH

$$

ARNOTT
4 follow-up statements
788 
WWUS53 KAPX 191509
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1109 AM EDT FRI JUL 19 2013

MIC007-119-141-191600-
/O.CON.KAPX.SV.W.0029.000000T0000Z-130719T1600Z/
MONTMORENCY MI-ALPENA MI-PRESQUE ISLE MI-
1109 AM EDT FRI JUL 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PRESQUE
ISLE...NORTHERN ALPENA AND NORTHERN MONTMORENCY COUNTIES UNTIL NOON
EDT...

AT 1106 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HAGENSVILLE TO HETHERTON...AND MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LACHINE...ALPENA...BISMA TOWNSHIP...METZ...BRILEY TOWNSHIP...GRASS
LAKE...LONG LAKE...THOMPSONS HARBOR STATE PARK...POSEN...ROYSTON...
PRESQUE ISLE...HILLMAN...LONG RAPIDS...CATHRO AND LAKEWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS. DO NOT DRIVE 
YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4509 8332 4504 8344 4505 8437 4520 8436
      4520 8425 4540 8425 4545 8388 4542 8371
      4536 8359 4536 8349 4527 8337 4524 8340
      4519 8336 4519 8333 4517 8336 4515 8330
      4512 8330
TIME...MOT...LOC 1509Z 269DEG 44KT 4537 8371 4506 8431

HAIL...<.75IN
WIND...60MPH

$$

ARNOTT
984 
WWUS53 KAPX 191530
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1130 AM EDT FRI JUL 19 2013

MIC007-119-141-191600-
/O.CON.KAPX.SV.W.0029.000000T0000Z-130719T1600Z/
MONTMORENCY MI-ALPENA MI-PRESQUE ISLE MI-
1130 AM EDT FRI JUL 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
PRESQUE ISLE...NORTHERN ALPENA AND NORTHERN MONTMORENCY COUNTIES
UNTIL NOON EDT...

AT 1125 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PRESQUE ISLE TO LONG RAPIDS TO ATLANTA...AND MOVING
EAST AT 65 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LACHINE...ALPENA...HILLMAN...CATHRO AND LAKEWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS. DO NOT DRIVE 
YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4509 8332 4504 8344 4505 8437 4530 8392
      4545 8388 4543 8380 4542 8371 4536 8359
      4536 8349 4527 8337 4524 8340 4519 8336
      4517 8336 4514 8330
TIME...MOT...LOC 1530Z 270DEG 57KT 4536 8331 4517 8358
          4506 8399

HAIL...<.75IN
WIND...60MPH

$$

ARNOTT
176 
WWUS53 KAPX 191540
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1140 AM EDT FRI JUL 19 2013

MIC007-119-141-191600-
/O.CON.KAPX.SV.W.0029.000000T0000Z-130719T1600Z/
MONTMORENCY MI-ALPENA MI-PRESQUE ISLE MI-
1140 AM EDT FRI JUL 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
PRESQUE ISLE...NORTHERN ALPENA AND NORTHEASTERN MONTMORENCY COUNTIES
UNTIL NOON EDT...

AT 1139 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES EAST OF PRESQUE ISLE TO LAKEWOOD TO
HILLMAN...AND MOVING EAST AT 65 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ALPENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS. DO NOT DRIVE 
YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4509 8332 4504 8344 4507 8416 4522 8385
      4536 8359 4536 8349 4527 8337 4524 8340
      4519 8336 4517 8336 4514 8330
TIME...MOT...LOC 1540Z 270DEG 57KT 4532 8318 4514 8345
          4503 8386

HAIL...<.75IN
WIND...60MPH

$$

ARNOTT
903 
WWUS53 KAPX 191555
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1155 AM EDT FRI JUL 19 2013

MIC007-119-141-191604-
/O.EXP.KAPX.SV.W.0029.000000T0000Z-130719T1600Z/
MONTMORENCY MI-ALPENA MI-PRESQUE ISLE MI-
1155 AM EDT FRI JUL 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PRESQUE ISLE...
NORTHERN ALPENA AND NORTHEASTERN MONTMORENCY COUNTIES WILL EXPIRE AT
NOON EDT...

THE LINE OF STORMS RESPONSIBLE FOR THE WARNING WILL DEPART THE 
REGION BY NOON EDT.  ADDITIONAL STRONG TO SEVERE THUNDERSTORMS WILL 
BE POSSIBLE THIS AFTERNOON ACROSS THE REGION.  

LAT...LON 4509 8332 4504 8344 4507 8416 4522 8385
      4536 8359 4536 8349 4527 8337 4524 8340
      4519 8336 4517 8336 4514 8330
TIME...MOT...LOC 1554Z 270DEG 57KT 4530 8286 4512 8314
          4502 8355

$$

ARNOTT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 9:58 AM EDT, 59 minutes earlier.

Area forecast discussion, Jul 19, 9:58 AM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
958 AM EDT FRI JUL 19 2013

.SYNOPSIS...
ISSUED AT 402 AM EDT FRI JUL 19 2013

ONE MORE HOT AND HUMID DAY IS ON TAP AS WE WRAP UP THE WORK WEEK
TODAY...WITH A FEW MORE CHANCES FOR SHOWERS AND THUNDERSTORMS ALSO
EXPECTED AS A COLD FRONT APPROACHES. A FEW OF THESE STORMS COULD BE
SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. THAT FRONT WILL PUSH
THROUGH THE REGION BY LATE EVENING...ENDING THE THREAT FOR STORMS...
WHILE ALSO DELIVERING MUCH COOLER AND LESS HUMID CONDITIONS JUST IN
TIME FOR THE WEEKEND.

&&

.UPDATE...
ISSUED AT 958 AM EDT FRI JUL 19 2013

EARLY ADJUSTMENTS TO ACCOUNT FOR CURRENT DEVELOPMENT ACROSS
NORTHERN LOWER WITHIN AREA OF MAXIMIZED UPPER DIVERGENCE AND
ASSOCIATED WITH OUTFLOW FROM EARLIER BAND OF CONVECTION...
REMNANTS OF WHICH ARE ENTERING NORTHWEST LOWER. WILL CONTINUE TO
LOOK AT TRENDS FOR THE AFTERNOON.

UPDATE ISSUED AT 715 AM EDT FRI JUL 19 2013

BROKEN BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS CONTINUES TO
RACE FAST AT 60 MPH ACROSS EASTERN UPPER MICHIGAN WITH SOME GUSTY
OUTFLOW TO 45 MPH. HAVE AN SPS ISSUED TO ADDRESS THESE STORMS.
THERE IS ANOTHER BATCH OF STORMS WORKING INTO SCHOOLCRAFT COUNTY
AND THESE ARE POSSIBLE PRODUCING STRONGER WINDS...WITH POTENTIAL
WARNINGS NEEDED FOR CHIP/MACK. LATEST HI RES GUIDANCE FOR THE PAST
FEW HOURS HAS BEEN STERN IN THE SUGGESTION THAT THESE STORMS WILL
WEAKEN/DIE OFF...WHILE RENEWED DEVELOPMENT OCCURS ON/ALONG THE
COLD FRONT THIS AFTERNOON WITH INTENSIFICATION OF STORMS. NOT SO
SURE ABOUT THAT...AS STORMS ARE NOT FOLLOWING SUIT.

SO...THE WHOLE BAND WILL WORK ACROSS NRN MICHIGAN THROUGH THE
MORNING...WITH POSSIBLY A LULL IN THE ACTIVITY DURING THE LATER
MORNING HOURS...BEFORE THE COLD FRONT ARRIVES THIS AFTERNOON IN
NRN LOWER WITH STRONGER STORMS AND GOOD POTENTIAL FOR SEVERE
WEATHER.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 402 AM EDT FRI JUL 19 2013

TODAY...SFC COLD FRONT WILL MOVE THROUGH EASTERN UPPER THIS
MORNING WITH A BROKEN BAND OF SHOWERS AND STORMS EXPECTED TO ROLL
INTO NW LOWER/EASTERN UPPER. THIS FRONT SLOWS/HOLDS UP FOR A TIME
THIS AFTERNOON...AND DRAPES ITSELF FROM THE GTV BAY REGION TO
ROGERS CITY AS A WEAK SFC LOW IS EXPECTED TO DEVELOP TO OUR WEST
OVER LAKE MICHIGAN. THIS KEEPS THE BAND OF BETTER THETA-E ACROSS
THE SE HALF OF THE CWA...AND WITH DAYTIME HEATING SENDING
TEMPERATURES INTO THE 80S TO THE MIDDLE 90S NEARER THE SAG
BAY...MLCAPES SOAR TO 2000-2700 J/KG WITH MINIMAL CAP FROM
FALLING HEIGHTS ALOFT. ALTHOUGH THERE COULD BE A FEW SEVERE STORMS
THIS MORNING...THE SNEAKY SEVERE WEATHER THREAT WILL BE WITH THESE
AFTERNOON STORMS. MID LEVEL WINDS OF 50-55KTS AND 0-6KM BULK SHEAR
OF 45-50KTS CERTAINLY POINTING TO GOOD STORM ORGANIZATION WITH A
DAMAGING WIND AND LARGE HAIL THREAT. THESE STORMS WILL GRADUALLY
PROGRESS EASTWARD THROUGH THE AFTERNOON...HANGING ON INTO THE
EVENING...BEFORE THE FRONT IS EAST OF US. EXPECT GUSTY SW WINDS
AHEAD OF THE FRONT...WITH A WIND SHIFT OUT OF THE NW AS THE FRONT
PASSES...AND A GRADUAL TRANSITION TO DRIER AIR...BUT SFC DEW
POINTS ONLY GRADUALLY DECREASING THROUGH THE NIGHT. IT WILL REALLY
BE THROUGH THE DAY SATURDAY BEFORE THE AIR MASS BECOMES MORE
"REFRESHING". THE OVERNIGHT HOURS ARE LOOKING TO BE RAIN AND STORM
FREE.

TEMPERATURES STARTING VERY WARM THIS MORNING...AND ALTHOUGH THERE
WILL BE CLOUDS AND A BAND OF SHOWERS STORMS ARRIVING THIS
MORNING...EVEN JUST A LITTLE SUNSHINE WILL SSNED TEMPERATURES INTO
THE LOWER 90S FURTHER NW FROM THE CURRENT HEAT ADVISORY COUNTIES
NEAR THE SAGINAW BAY. WILL BE EXPANDING THE HEAT ADVISORY BACK
NORTHWEST...LEAVING JUST A HANDFUL OF COUNTIES OUT OF IT ACROSS
FAR NW LOWER.

HIGHS WILL ONLY BE AROUND 80F IN EASTERN UPPER WITH CLOUDS
INITIALLY...AND EARLY EXIT OF THE COLD FRONT...TO AS WARM AS THE
LOWER TO MIDDLE 90S ACROSS MOST OF NORTHERN LOWER...WITH HEAT
INDICES TO 95F-105F. LOWS TONIGHT WILL FALL TO THE MIDDLE 50S
EASTERN UPPER TO THE LOWER HALF OF THE 60S NEAR THE SAG BAY.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 330 AM EDT FRI JUL 19 2013

BIG OL' CHANGE IN THE WEATHER ON THE WAY...AND LIKELY A WELCOME ONE
FOR MOST...THOUGH THOSE WHO HAVE ENJOYED THE RECENT HEAT/HUMIDITY
WILL BE DISAPPOINTED. RATHER STAGNANT UPPER PATTERN OF LATE IS
ALREADY IN THE PROCESS OF BREAKING DOWN...AS A RATHER SUBSTANTIAL
AXIS OF MID LEVEL HEIGHT FALLS/TROUGHING IS DROPPING THROUGH CENTRAL
CANADA...BEGINNING THE PROCESS OF SQUASHING HIGH HEIGHTS ACROSS THE
GREAT LAKES REGION SEEN FOR ROUGHLY THE PAST WEEK OR SO. THAT
PROCESS IS EXPECTED TO CONTINUE THROUGH THE WEEKEND AND EARLY PART
OF NEXT WEEK...AS A PIECE OF THE POLAR VORTEX (IF YOU CAN CALL IT
THAT THIS TIME OF YEAR) BREAKS OFF AND SETTLES JUST EAST OF HUDSON
BAY. THIS SETUP WILL SHUNT SOME RATHER IMPRESSIVE UPPER TROUGHING
INTO OUR NECK OF THE WOODS FOR THE WEEKEND...GIVING A RETURN TO
BELOW NORMAL TEMPS AND PROBABLY SOME VERY CHILLY LOWS SUNDAY MORNING
(HARD TO COMPLAIN ABOUT THAT AFTER OUR RECENT MILD NIGHTS). A MORE
SEASONABLE AIRMASS LOOKS LIKE IT WILL RETURN TOWARD THE MIDDLE/LATE
PORTIONS OF NEXT WEEK...WITH PERHAPS A COUPLE MORE CHANCES FOR
SHOWERS AND STORMS.

REALLY NO BIG FORECAST ISSUES FORESEEN SATURDAY THROUGH MONDAY AS
SHARP UPPER TROUGHING DOMINATES AND LOWER LEVEL RIDGING SLIDES FROM
SOUTHERN SASKATCHEWAN TO THE EASTERN LAKES. INCOMING AIRMASS IS
PLENTY COOL AND DRY...WITH H8 TEMPS TAKING A DIVE TOWARD 6-9C...
WHILE PWATS DIVE TO ABOUT A THIRD OF AN INCH...SUGGESTING NO
REAL THREAT FOR ANY PRECIP DESPITE THE POTENTIAL FOR A WEAK WAVE OR
TWO TO PROPAGATE THROUGH THE MEAN UPPER TROUGH. IN FACT...NOT EVEN
SURE WE CAN MUSTER A WHOLE LOT OF CU DEVELOPMENT UNDER THE COOL POOL
GIVEN SUCH A DRY INCOMING AIRMASS...WITH DEW POINTS LIKELY MIXING
OUT INTO THE 40S SATURDAY AND PERHAPS SUNDAY AFTERNOONS. GIVEN LIGHT
GRADIENT IN PLACE SATURDAY NIGHT...STILL LOOKING LIKE AN IDEAL SETUP
FOR SOME CHILLY READINGS WITH THE HIGH OVERHEAD...AND WILL CONTINUE
TO UNDERCUT EVEN SOME OF THE COOLER GUIDANCE...SUGGESTING A FEW
SPOTS MAY MAKE A RUN DOWN TOWARD THE LOWER 40S! OTHERWISE...HIGHS IN
THE UPPER 60S OR LOW 70S SHOULD DO IT SAT/SUN AFTERNOONS...WARMING
BACK THROUGH THE 70S ON MONDAY AS WEAKISH RETURN FLOW GETS UNDERWAY.

MIDWEEK ONWARD SHOULD FEATURE A RETURN TO MORE SEASONABLE CONDITIONS
AS THE UPPER TROUGH SLOWLY RELAXES WHILE SOUTHERLY RETURN FLOW
STRENGTHENS WITH TIME. MEDIUM RANGE GUIDANCE CONTINUES TO HINT AT A
COUPLE OF WEAKER WAVES PERHAPS TRAVERSING THE OVERALL FLATTENING
FLOW...WITH THE STRONGEST HINT SEEN LATER MONDAY NIGHT INTO TUESDAY
AS A WEAK COLD FRONT SLIPS TOWARD THE AREA. ALREADY HAVE SOME
CONCERNS THAT THE BEST LOW LEVEL INFLOW FOR ANY STORM DEVELOPMENT
MAY RESIDE OVER THE LOWER LAKES CLOSEST TO THE BEST RESERVOIR OF
MOISTURE...THOUGH THAT'S STILL A WAYS OFF. COULD PERHAPS SEE ANOTHER
RENEWED CHANCE TOWARD THE TAIL END OF THE FORECAST WITH SOME HINTS
OF ANOTHER UPPER TROUGH OR FRONTAL FEATURE NEARBY...BUT CONFIDENCE
AT THIS JUNCTURE IN PLACEMENT/TIMING OF ANY FEATURES IS VERY LOW.
SUFFICE IT TO SAY THERE DON'T APPEAR TO BE ANY BIG RAIN CHANCES ON
THE HORIZON...THOUGH TEMPS WILL SURGE BACK TO MORE SEASONABLE LEVELS
INTO THE 70S AND LOW 80S THROUGH LATE WEEK.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 715 AM EDT FRI JUL 19 2013

BROKEN BAND OF SHOWERS AND EMBEDDED STORMS WILL ROLL ACROSS THE
TAF SITES 13-16Z WITH A BRIEF PERIOD OF MVFR CIGS/VSBYS POSSIBLE.
A LULL IN THE ACTION IS ANTICIPATED...BEFORE A COLD FRONT ARRIVES
THIS AFTERNOON FOR RENEWED SHOWER AND STORMS DEVELOPMENT WITH MORE
INTENSE STORMS EXPECTED...AND BRIEF IFR/MVFR CONDITIONS. DAMAGING
WINDS AND LARGE HAIL WILL BE POSSIBLE WITH THE STRONGER
STORMS...WITH LOCALLY HEAVY RAINFALL.

WINDS COULD GUST IN EXCESS OF 70 MPH WITH HAIL TO 1 INCH IN
DIAMETER OR LARGER. THE FRONT CLEARS NW LOWER BY EARLY EVENING
WITH APN HAVING TO WAIT UNTIL THE LATER EVENING HOURS. THIS WILL
BRING AN END TO THE PRECIPITATION AND GUSTY SW WINDS TO 25 KNOTS
OR SO WILL SHIFT TO OUT OF THE NW GUSTING TO MAYBE 10 KNOTS.

&&

.MARINE...
ISSUED AT 330 AM EDT FRI JUL 19 2013

SMALL CRAFT ADVISORIES OUT TO INCLUDE ALL OF THE NW LOWER LAKE
MICHIGAN NEARSHORES....INCLUDING GRAND TRAVERSE BAY...AS WELL AS
PORTIONS OF LAKE HURON NEARSHORES. GRADIENT WINDS OF 35KTS...EVEN
WITH THE STABILITY...WILL LIKELY RESULT IN LOW END ADVISORY GUSTS
PRIOR TO A COLD FRONTAL PASSAGE FRIDAY.

IN ADDITION...GUSTY OUTFLOW FROM BAND OF SHOWERS AND THUNDERSTORMS
WORKING INTO THE LAKES TODAY/THIS EVENING WILL RESULT IN
TEMPORARY ADVISORY LEVEL GUSTS.

BEHIND THE FRONT FOR FRIDAY NIGHT AND SATURDAY MORNING...NW WINDS
WILL STRENGTHEN AS A RESULT OF A SECONDARY COLD FRONTAL PASSAGE.
MARGINAL SCA/S MAY AGAIN BE NECESSARY FOR THIS ON SATURDAY GIVEN
STRENGTHENING NORTHWEST FLOW. HIGH PRESSURE THEN BUILDS IN FOR THE
REMAINDER OF THE WEEKEND.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MIZ018-021>036-041-
     042.
LH...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LHZ349.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ323-342-
     344>346.
LS...NONE.

&&

UPDATE...JB
SYNOPSIS...DL
SHORT TERM...SD
LONG TERM...DL
AVIATION...SD
MARINE...ARNOTT
Hazardous weather outlook, Jul 19, 4:04 AM EDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
404 AM EDT FRI JUL 19 2013

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
201115-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
404 AM EDT FRI JUL 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL WORK INTO EASTERN UPPER AND NORTHWEST
LOWER MICHIGAN THIS MORNING. THESE STORMS ARE EXPECTED TO
INTENSIFY THIS AFTERNOON FROM ROUGHLY THE GRAND TRAVERSE BAY
REGION TO ROGERS CITY...AND AREAS SOUTH AND EAST OF THERE.
ALTHOUGH THERE MAY BE A FEW SEVERE STORMS THIS MORNING...THESE
AREAS...FOR THE AFTERNOON AND EVENING HOURS...POSE THE BIGGEST
THREAT FOR SEVERE WEATHER. DAMAGING WINDS IN EXCESS OF 60MPH AND
LARGE HAIL ARE THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL WILL
ALSO OCCUR.

IN ADDITION...HOT AND HUMID WEATHER WILL CONTINUE ACROSS MOST OF
NORTHERN LOWER MICHIGAN. PLEASE SEE THE LATEST HEAT ADVISORY FOR
ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE CHANCE FOR THUNDERSTORMS RETURN MONDAY NIGHT THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY AND THIS EVENING.

&&

FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/GAYLORD.

SMD

In the hours before

Local storm report, Jul 19, 8:59 AM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
859 AM EDT FRI JUL 19 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     TSTM WND DMG     ATLANTA                 45.00N 84.14W
07/18/2013                   MONTMORENCY        MI   BROADCAST MEDIA

            NUMEROUS TREES DOWN

&&

IRIS SYSTEM
Local storm report, Jul 19, 9:09 AM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
909 AM EDT FRI JUL 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 AM     HEAVY RAIN       SAULT STE. MARIE        46.48N 84.37W
07/19/2013  M1.61 INCH       CHIPPEWA           MI   ASOS

            24 HR TOTAL THRU 8 AM.

&&

SCHWARTZ
Local storm report, Jul 19, 9:18 AM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
918 AM EDT FRI JUL 19 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 AM     HEAVY RAIN       4 WSW RACO              46.36N 84.80W
07/19/2013  M1.75 INCH       CHIPPEWA           MI   MESONET

            MESONET STATION 4 W RACO /RACM4/ HEAVY RAIN
            DURATION 24 HOURS

&&

IRIS SYSTEM
Local storm report, Jul 19, 9:19 AM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
919 AM EDT FRI JUL 19 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       3 E CEDARVILLE          45.99N 84.30W
07/19/2013  M1.58 INCH       MACKINAC           MI   COCORAHS

            COCORAHS STATION 3 E CEDARVILLE /1237V/
            HEAVY RAIN DURATION 24 HOURS

&&

IRIS SYSTEM
Local storm report, Jul 19, 9:20 AM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
920 AM EDT FRI JUL 19 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 N ENGADINE            46.13N 85.57W
07/19/2013  M1.24 INCH       MACKINAC           MI   COOP OBSERVER

            COOP OBSERVER STATION ENGADINE MDOT /ENGM4/
            HEAVY RAIN DURATION 24 HOURS

&&

IRIS SYSTEM
Local storm report, Jul 19, 9:21 AM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
921 AM EDT FRI JUL 19 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       9 ESE GOETZVILLE        46.02N 83.92W
07/19/2013  M1.13 INCH       LSZ322             LS   COOP OBSERVER

            COOP OBSERVER STATION DETOUR VILLAGE /DTVM4/
            HEAVY RAIN DURATION 24 HOURS

&&

IRIS SYSTEM

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:00 PM EDTSevere Thunderstorm WarningAPXChippewa, Mackinac60 min
Jul 18, 9:31 PM EDTSpecial Marine WarningAPX89 min
Jul 18, 9:55 PM EDTSevere Thunderstorm WarningAPXChippewa35 min
Jul 19, 7:36 AM EDTSevere Thunderstorm WarningAPXChippewa, Mackinac54 min
Jul 19, 7:53 AM EDTSpecial Marine WarningAPX67 min
Jul 19, 8:58 AM EDTSpecial Marine WarningAPX2 hr
Jul 19, 10:28 AM EDTSevere Thunderstorm WarningAPXAntrim, Charlevoix, Cheboygan, Emmet, Otsego47 min
Jul 19, 11:15 AM EDTSpecial Marine WarningAPX90 min
Jul 19, 11:28 AM EDTSevere Thunderstorm WarningAPXAlpena, Montmorency47 min
Jul 19, 12:25 PM EDTBeach Hazards StatementAPXAntrim, Benzie, Emmet, Leelanau, Manistee4 hr
Jul 19, 12:42 PM EDTSpecial Marine WarningAPX93 min
Jul 19, 1:41 PM EDTSpecial Marine WarningAPX109 min
Jul 19, 2:46 PM EDTSpecial Marine WarningAPX119 min
Jul 19, 3:10 PM EDTSpecial Marine WarningAPX2 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.